Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pain
Nov 9, 2011

good afternoon Dr.

My question is this: Usually I hear about the thinning of the legs and buttocks also caused by the virus itself, but does not mention anything about pain: I notice in my limbs thinning or loss of muscle which is accompanied by pain that increases with the passage of days, especially in the area of bone, is this normal and what should I do to relieve this pain?

Thank you very much for your responses. Goodbye

Response from Dr. McGowan

Thanks for your question.

Loss of fat under the skin, called lipoatrophy (which is a part of a larger condition called lipodystrophy) is usually not painfull. There may be pain or discomfort due to the lack of "padding" around the bony points of the body like the buttocks, the hips, etc.

Another condition called Peripheral Neuropathy, which often accompanies lipoatrophy, may be causing the feet or hands.

Certain medicines, such as stavudine, didanosine or zidovudine can cause both fat loss and neuropathy. If you are on any of these you should speak to your doctor about making a switch.

Best, Joe



Previous
sharing of needles
Next
I do viral culture? Please answer me before I commit a error.Urgente please

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement